Hand-foot syndrome (HFS), or Palmar-Plantar Erythrodysesthesia (PPE), is a side effect of some types of chemotherapy and other medicines used to treat breast cancer. Hand-foot syndrome is a skin reaction that occurs when a small amount of the medication leaks out of capillaries (small blood vessels), usually on the palms of the hands and soles of the feet. When the medication leaks out of the capillaries, it can damage the surrounding tissues. Hand-foot syndrome can be painful and can affect your daily living.
Symptoms of hand-foot syndrome include:
tingling, burning, or itching sensation
redness (resembling a sunburn)
In severe cases of hand-foot syndrome you may have:
cracked, flaking, or peeling skin
blisters, ulcers, or sores appearing on your skin
difficulty walking or using your hands
The following breast cancer medications can cause hand-foot syndrome:
Xeloda (chemical name: capecitabine)
Adrucil (chemical name: 5-f...
"Flying isn't fun anymore," my brother-in-law frequently proclaims along with other travelers tired of security checks and crowded seats. I certainly agreed with him while I sat on full plane in New Hampshire for an hour waiting for clearance on my way home from visiting our children and new grandbaby. Flying definitely isn't fun anymore for me because I have lymphedema .
No one explained it to me at the time, but I was at double risk for this condition that causes swelling because I had 24 lymph nodes removed when I had my mastectomy , and I had extensive radiation to my chest and lymph nodes. Sure enough about a year after my cancer treatment ended, one day I noticed that all the creases in my right wrist were gone. Wow! Did I gain weight that fast? Nope, the creases were still there on the left wrist. The surgeon prescribed a compression sleeve to control the swelling.
The sleeve was uncomfortable and didn't help much, but I did get a little better. The next time I saw ...
Puffy face; Swelling of the face; Moon face; Facial edema
Apply cold compresses to reduce swelling from an injury. Raise the head of the bed (or use extra pillows) to help reduce facial swelling.
Call your health care provider if
You should call your health care provider if you have:
Sudden, painful, or severe facial swelling
Facial swelling that lasts a while, particularly if it is getting worse over time
Fever, tenderness, or redness, which suggests infection
What to expect at your health care provider's office
Emergency treatment is needed if facial swelling is caused by burns or if you have breathing problems.
The health care team will ask questions about your medical and personal history to determine treatment or if any medical tests are needed. Questions may include:
How long has the facial swelling lasted?
When did it begin?
What makes it worse?
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.